Alert archive / New York / Special Weather Statements in 2021
Special Weather Statement, NWS Albany, NY
NWS Albany, NY issued this special weather statement at Apr 21, 2021, 1:57 PM EDT for Dutchess County, New York. It was in force for 33 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 21, 2021, 1:57 PM EDT (17:57 UTC)
- Expired
- Apr 21, 2021, 2:30 PM EDT
- In force
- 33 min
- Issued by
- NWS Albany, NY
County Dutchess County, NY
The radar
The Albany radar (KENX), 112 km from the middle of the area, began a volume at 17:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 21, 2:09 PM EDT | TSTM WND DMG | 1 Wsw Clintondale, NY | A TREE WAS DOWNED ONTO WIRES ON ROUTE 44 |
| Apr 21, 2:20 PM EDT | FUNNEL CLOUD | Lagrange, NY | NO DAMAGE AND WIND GUSTS AROUND 30 MPH. |
| Apr 21, 2:25 PM EDT | TSTM WND DMG | 2 Ssw Beekman, NY | TREES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 6.0 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1427 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 206 m²/s²
- 0-3 km storm-relative helicity
- 201 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
825
WWUS81 KALY 211757
SPSALY
Special Weather Statement
National Weather Service Albany NY
157 PM EDT Wed Apr 21 2021
NYZ064>066-211830-
Eastern Dutchess-Western Dutchess-Eastern Ulster-
157 PM EDT Wed Apr 21 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ULSTER AND DUTCHESS
COUNTIES...
At 157 PM EDT, a strong thunderstorm was located over Gardnertown, or
near Walden, moving northeast at 50 mph.
Wind gusts up to 50 mph and half inch hail are possible with this
storm.
This storm will be near...
Marlboro around 205 PM EDT.
Wappingers Falls and Fishkill around 210 PM EDT.
Poughkeepsie, Highland, Red Oaks Mill, Fairview, Myers Corner and
Hopewell Junction around 215 PM EDT.
Hyde Park and Pleasant Valley around 220 PM EDT.
Millbrook and Stanfordville around 230 PM EDT.
Other locations impacted by this storm include Tuckers Corner, Salt
Point, Norrie Heights, Baker Corner, Beekman, Hoxie Corner, Elting
Corners, Pleasant Ridge, Washington Hollow and Eighmyville.
This includes Interstate 87 near exit 18.
LAT...LON 4145 7400 4152 7400 4158 7395 4159 7396
4158 7405 4160 7407 4160 7409 4162 7413
4158 7413 4160 7425 4164 7426 4199 7380
4158 7352 4151 7374 4149 7394 4144 7398
TIME...MOT...LOC 1757Z 226DEG 44KT 4153 7411
$$
FrugisWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this special weather statement went out at Apr 21, 1:18 PM EDT, 39 minutes earlier.
Area forecast discussion, Apr 21, 1:18 PM EDT, 39 minutes before
AREA FORECAST DISCUSSION
National Weather Service Albany NY
118 PM EDT Wed Apr 21 2021
.SYNOPSIS...
Complex spring storm will bring accumulating snow to areas
mainly north and west of the Capital District today. Thunderstorms
are expected this afternoon especially to the south and east of
the Capital District with the possibility of some storms becoming
strong to severe. Turning much colder and blustery behind the
storm. Temperatures will begin to rebound Friday however winds
will remain brisk and gusty.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
UPDATE [1245 PM EDT]...SPC in coordination with neighboring
offices have issued Severe Thunderstorm Watch 97 effective until
6 PM EDT. Per regional radar and 1-min mesoscale GOES satellite
imagery, a line of convection was developing across eastern PA
and portions of southern NY near the Catskills. Mesoscale
analysis depicts a boundary draped in the vicinity of I84 and
then heading northward into portions of the Berkshires.
Dewpoints here are climbing into the 40s and south eclipse 50F
per low level moisture transport forecasts ahead of the
approaching strong cold front. This will be the region to watch
for deeper convection. To the west and north of Albany, snow
continues to fall as per NY Mesonet, temps were near to below
freezing where snow continues to accumulate. So no changes to
the Winter Weather Advisory at this time.
Complex, dynamic storm will bring accumulating snows and the
possibility of severe weather to the region this afternoon.
Winter Weather Advisory remains in effect until 6 pm today for
northern Herkimer and Hamilton counties.
There is a cold front located across the Saint Lawrence Valley.
Another boundary was located across northern NJ, the lower
Hudson Valley of NY and across southern New England with a wave
of low pressure over central PA. Aloft there a multiple short
waves in play which will deepen the approaching trough. All
these features will work together to bring complicated forecast
to the area with accumulating snows and the risk of severe
thunderstorms.
As the low moves along the boundary, the boundary will lift
northward as a warm front into the local area. The low will
deepen as it crosses the area with an upper low expected to
develop over the region by evening. In the warm sector, guidance
indicates CAPES of a few hundred J/kg. Strong forcing is
expected to overcome the limited instability. CAMS continue to
indicate thunderstorms, possibly a LEWP, moving across the area
especially to the south and east of the Capital District this
afternoon. Primary threat is for damaging wind gusts. However
with strong speed shear and some weak low-level veering flow a
brief tornado can not be ruled out. The threat of large hail can
not be ruled out either. Have mention of gusty winds with the
chance of thunderstorms for this afternoon. The storms are
expected to move rather quickly.
As that occurs the cold front to our north will try and press
southward. The Winter Weather Advisory area is expected to
remain cold enough for all snow mainly north of Route 28 with
some rain mixing in south of that. Heavier snow is expected
this morning into the early afternoon. Looking at a wet, heavy
snow with snow ratio of 7 to 9:1. Ratios will increase as cold
air filter in as QPF amounts drop. Snowfall amounts of 3 to 6
inches mainly north of Route 28 in the advisory area.
By late in the day, brisk and gusty westerly winds will develop
on the backside of the low and its boundaries. Cold air will be
ushered and rain will mix with and even change to snow west of
the Hudson River Valley and across the higher terrain of
southern Vermont before sunset.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/...
Turning colder and blustery.
The surface low will continue to deepen as it crosses New
England and is drawn northward under the upper low. Short waves
will continue to rotate about the storm. The pressure gradient
will become tight as the region it gets squeezed between the
gradually departing low and an advancing high.
The steady precipitation will wind down during the evening with
temperatures dropping so any lingering light precipitation is
expected to change to all snow. Lows are expected to drop down
into the lower 20s to lower 30s. With the winds picking up wind
chill values are expected to be as low as single digits across
the higher terrain and in the lower 20s in the Hudson River
Valley overnight.
On Thursday, we are expecting westerly winds of 15 to 25 mph
with gusts of 35 to 45 mph. If higher gusts are expected a wind
advisory will need to be issued. Will continue mention in our
Hazardous Weather Outlook. These winds combine with the cold
temperatures 15 to 20 degrees below normal and lake enhanced
rain and snow showers will make for a cold, raw spring day.
Highs Thursday are only expected to be in the 40s below 1000
feet and in the 30s above that as the cold pool moves overhead.
Apparent temperatures will be 10 to 15 degrees colder.
Not as cold Thursday night with lows in the mid 20s to mid 30s
for low.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
Friday and Saturday will feature dry and warmer weather as ridging
builds in both at the surface and upper levels. Afternoon highs on
Friday will actually be slightly below normal but feel much warmer
compared to Thursday, with highs expected in the mid to upper 50s.
Saturday will be a beautiful spring day with highs in the mid to
upper 60s with mostly sunny skies.
Active weather returns as we head into Sunday. Clouds will be on the
increase starting Saturday afternoon ahead of a northern stream
upper trough and southern stream developing coastal low. Models have
come into better agreement with the evolution of these features
bringing the developing coastal low along the NJ coastline into MA,
slightly ahead of the upper trough. This will result in rain
overspreading the forecast area by daybreak Sunday morning and
continuing through the day Sunday as the coastal low tracks into
Maine. Guidance indicates that these two features will phase Sunday
night into Monday near Maine or the Gulf of Maine, with
precipitation tapering off across our region Sunday night.
As we head into the new work week, a strong ridge builds into the
northeast CONUS. This will allow for temps to moderate into the 60s
and 70s by mid week along with plenty of sunshine.
&&
.AVIATION /17Z WEDNESDAY THROUGH SUNDAY/...
Low pressure moving from NJ to MA will result in changeable
conditions across the terminals through the TAF period. The most
pressing issue is the potential for thunderstorms this
afternoon. Skies have at least partially cleared at KPOU and
KPSF with warmer air seeping into the area. Showers and
thunderstorms can be expected along the approaching cold front
as it meets this warmer air, with highest confidence at KPOU and
moderate confidence at KPSF. TEMPO groups were included for TSRA
in this area. These storms have the potential to produce 50 kt
wind gusts and small hail mainly 19-21Z. The TS threat is
expected to remain south of KALB/KGFL, although rain showers and
MVFR/brief IFR conditions can be expected in showers through
around 22Z at all terminals.
After the front passes, winds will shift north/northwest and
temperatures will cool quickly. The rain may end as snow 20-22Z
at KGFL/KPSF and possibly KALB. It will be mainly dry overnight
aside from a few lingering showers, with ceilings improving to
VFR (lingering MVFR at KPSF through the first part of the
night). VFR conditions will continue into Thursday afternoon
with broken stratocumulus.
Winds will become north to northwesterly at 10-15 kt with some
gusts to 25 kt after frontal passage this afternoon/evening,
gradually veering to a more west-northwesterly direction
overnight with some gusts to 20 kt. West-northwest winds will
continue on Thursday at 15-20kt with some gusts to near 35 kt.
Thursday Night: Low Operational Impact. Breezy. Slight Chance of SHRA.
Friday: Low Operational Impact. Breezy. NO SIG WX.
Friday Night: No Operational Impact. NO SIG WX.
Saturday: No Operational Impact. NO SIG WX.
Saturday Night: High Operational Impact. Likely SHRA.
Sunday: High Operational Impact. Likely SHRA.
Sunday Night: No Operational Impact. NO SIG WX.
Monday: No Operational Impact. NO SIG WX.
&&
.FIRE WEATHER...
Complex spring storm will bring accumulating snow to areas
mainly north and west of the Capital District today. Thunderstorms
are expected this afternoon especially to the south and east of
the Capital District. Turning much colder and blustery behind
the storm. Temperatures will begin to rebound Friday however
winds will remain brisk and gusty.
West winds 15 to 25 mph with gusts 35 to 45 mph Thursday. Winds
will remain brisk and gusty Thursday night and Friday at 10 to
20 mph with gusts 25 to 35 mph.
Minimum relative humidity values Thursday and Friday afternoons
are expected to be in the 30s with higher values above 1500 feet.
&&
.HYDROLOGY...
No widespread issues are expected on the main stem river the
next several days into the weekend.
Complex spring storm will bring accumulating snow to areas
mainly north and west of the Capital District today. Thunderstorms
are expected this afternoon especially to the south and east of
the Capital District. QPF amounts of a half of an inch to an
inch are expected. These amounts would result in only minor
rises on rivers and streams. Next widespread rainfall expected
Saturday night into Sunday.
For details on specific area rivers and lakes, including
observed and forecast river stages and lake elevations, please
visit the Advanced Hydrologic Prediction Service /AHPS/ graphs
on our website.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...Winter Weather Advisory until 6 PM EDT this evening for NYZ032-
033.
MA...None.
VT...None.
&&
SYNOPSIS...IAA
NEAR TERM...IAA/BGM
SHORT TERM...IAA
LONG TERM...JLV
AVIATION...Thompson
FIRE WEATHER...IAA
HYDROLOGY...IAAHazardous weather outlook, Apr 21, 12:36 PM EDT, 1 hour 21 minutes before
Hazardous Weather Outlook National Weather Service Albany NY 1236 PM EDT Wed Apr 21 2021 NYZ038>043-047>054-058-059-063-064-082>084-VTZ013>015-221100- Southern Herkimer-Southern Fulton-Montgomery-Northern Saratoga- Northern Warren-Northern Washington-Schoharie-Western Schenectady- Eastern Schenectady-Southern Saratoga-Western Albany-Eastern Albany- Western Rensselaer-Eastern Rensselaer-Western Greene-Eastern Greene- Western Ulster-Eastern Ulster-Northern Fulton-Southeast Warren- Southern Washington-Bennington-Western Windham-Eastern Windham- 1236 PM EDT Wed Apr 21 2021 This Hazardous Weather Outlook is for the Mohawk Valley, eastern Catskills, Capital Region, Lake George Saratoga Region, northern Taconics and southern Vermont. .DAY ONE...This afternoon and tonight. There is a low probability for strong thunderstorms this afternoon as a cold front moves through the region. Main threat will be from damaging wind gusts and hail. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Brisk and gusty winds are expected Thursday with gusts of 35 to 45 mph. If stronger gusts are expected then a wind advisory will be needed. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. However, spotters are encouraged to relay any impacts from hazardous weather to the National Weather Service in Albany New York. NYZ032-033-221100- Northern Herkimer-Hamilton- 1236 PM EDT Wed Apr 21 2021 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northern Herkimer and Hamilton Counties. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Brisk and gusty winds are expected Thursday with gusts of 35 to 40 mph. If stronger gusts are expected then a wind advisory will be needed. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report winter precipitation amounts to the National Weather Service in Albany New York. CTZ001-013-MAZ001-025-NYZ060-061-065-066-221100- Northern Litchfield-Southern Litchfield-Northern Berkshire- Southern Berkshire-Western Columbia-Eastern Columbia- Western Dutchess-Eastern Dutchess- 1236 PM EDT Wed Apr 21 2021 ...SEVERE THUNDERSTORM WATCH 97 IN EFFECT UNTIL 6 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northwestern Connecticut, western Massachusetts, Dutchess and Columbia Counties in east central New York. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Brisk and gusty winds are expected Thursday with gusts of 35 to 45 mph. If stronger gusts are expected then a wind advisory will be needed. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions to the National Weather Service in Albany New York.
In the hours before
Special weather statement, Apr 21, 1:02 PM EDT, 55 minutes before
Special Weather Statement
National Weather Service Albany NY
102 PM EDT Wed Apr 21 2021
NYZ063-064-211745-
Western Ulster-Eastern Ulster-
102 PM EDT Wed Apr 21 2021
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL ULSTER COUNTY...
At 102 PM EDT, a strong thunderstorm was located over Woodridge, or 7
miles northeast of Monticello, moving northeast at 35 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
This storm will be near...
Ellenville around 115 PM EDT.
Napanoch around 120 PM EDT.
Kerhonkson around 125 PM EDT.
Olivebridge around 140 PM EDT.
Hurley, Tillson and High Falls around 145 PM EDT.
Other locations impacted by this storm include Cherrytown, Rosendale,
Maple Hill, Palentown, Atwood, Pacama, Brodhead, Liebhardt,
Fantinekill and Stone Ridge.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4174 7457 4187 7445 4189 7449 4206 7422
4181 7397 4166 7443
TIME...MOT...LOC 1702Z 242DEG 32KT 4171 7458
FrugisSpecial weather statement, Apr 21, 1:57 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Albany NY
157 PM EDT Wed Apr 21 2021
NYZ064>066-211830-
Eastern Dutchess-Western Dutchess-Eastern Ulster-
157 PM EDT Wed Apr 21 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ULSTER AND DUTCHESS
COUNTIES...
At 157 PM EDT, a strong thunderstorm was located over Gardnertown, or
near Walden, moving northeast at 50 mph.
Wind gusts up to 50 mph and half inch hail are possible with this
storm.
This storm will be near...
Marlboro around 205 PM EDT.
Wappingers Falls and Fishkill around 210 PM EDT.
Poughkeepsie, Highland, Red Oaks Mill, Fairview, Myers Corner and
Hopewell Junction around 215 PM EDT.
Hyde Park and Pleasant Valley around 220 PM EDT.
Millbrook and Stanfordville around 230 PM EDT.
Other locations impacted by this storm include Tuckers Corner, Salt
Point, Norrie Heights, Baker Corner, Beekman, Hoxie Corner, Elting
Corners, Pleasant Ridge, Washington Hollow and Eighmyville.
This includes Interstate 87 near exit 18.
LAT...LON 4145 7400 4152 7400 4158 7395 4159 7396
4158 7405 4160 7407 4160 7409 4162 7413
4158 7413 4160 7425 4164 7426 4199 7380
4158 7352 4151 7374 4149 7394 4144 7398
TIME...MOT...LOC 1757Z 226DEG 44KT 4153 7411
FrugisThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 9:54 PM EDT | Winter Weather Advisory | ALY | Hamilton, Herkimer | 18 hr |
| Apr 21, 1:02 PM EDT | Special Weather Statement | ALY | Ulster | 43 min |
| Apr 21, 2:04 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess, Ulster | 41 min |
| Apr 21, 2:20 PM EDT | Special Weather Statement | ALY | Fulton, Montgomery, Schoharie | 55 min |
| Apr 21, 2:41 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess | 64 min |
| Apr 21, 2:47 PM EDT | Tornado Warning | ALY | Dutchess | 28 min |
| Apr 21, 3:06 PM EDT | Special Weather Statement | ALY | Berkshire | 24 min |
Nearby
Special Weather Statements in New York, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.